When receiving chemotherapy, you’re likely to experience hair loss not only on your head but over your entire body. If you notice thinning eyebrows or bald spots within them, talk with your doctor to confirm whether or not your chemotherapy treatment is the culprit. Hair growth should return after chemotherapy treatment has ceased.
Hypothyroidism affects hundreds of thousands of people all over the world. It is a medical condition that is irreversible (but manageable) where the thyroid does not produce enough of several crucial hormones, some of which are vital for hair growth. Upon treatment of hypothyroidism, patients usually see regrowth in their hair. However, another route is hair loss can be the result of hypothyroidism medications, consult with your doctor to determine if your medication may be the culprit.
A skin condition that makes your skin red and itchy. The condition itself does not directly cause hair loss, but the constant scratching of the area can cause damage to the hair follicles. This damage can result in stunted hair growth and/or bald spots and patches.
An autoimmune disorder that results in the immune system attack the hair follicles on any part of the body. This attack results in stunted hair growth, thinning hair, or receding hairlines.
Also known as Leprosy, this disease is caused by a slow-growing bacterium that primarily attacks the skin, nerves, and eyes. A common symptom of Leprosy is hair loss on varying parts of the body. The most common areas include the scalp and eyebrows.
There are numerous other reasons for hair loss in eyebrows that are cause for less concern such as overplucking, nutrient deficiency, and aging. Consult with your doctor to determine the reason for this sudden or gradual shift in your body’s ability to produce hair on your eyebrows.